Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 18, NWS Elko, NV

June 12, 2014Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Jun 12, 2014, 1:45 PM PDT for Elko County, White Pine County, Nevada. It took effect at Jun 13, 2014, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2014, 1:45 PM PDT (20:45 UTC)
In effect from
Jun 13, 2014, 11:00 AM PDT
Expired
Jun 13, 2014, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3465 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS75 KLKN 122045
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
145 PM PDT THU JUN 12 2014

...STRONG WINDS IN HUMBOLDT COUNTY THIS AFTERNOON AND EVENING...
...STRONG WINDS IN ELKO COUNTY FRIDAY AFTERNOON AND EVENING...

.AN UNSEASONABLY STRONG STORM SYSTEM WILL ARRIVE IN THE PACIFIC
NORTHWEST THIS AFTERNOON...WITH STRONG SOUTHWEST FLOW
OVERSPREADING NEVADA. THE STRONGEST JET ENERGY WILL IMPACT
HUMBOLDT COUNTY THIS AFTERNOON AND EVENING...WHERE GUSTS NEAR
50 MPH ARE EXPECTED. STRONG WINDS WILL CONTINUE THROUGH SUNSET
BEFORE GRADUALLY SUBSIDING. STRONG WINDS WILL QUICKLY REDEVELOP
FRIDAY MORNING, WITH THE STRONGEST WINDS FRIDAY AFTERNOON EXPECTED
ACROSS ELKO COUNTY.

NVZ031-033-034-038-039-131200-
/O.NEW.KLKN.WI.Y.0018.140613T1800Z-140614T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
145 PM PDT THU JUN 12 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WEST WINDS WILL REDEVELOP QUICKLY AROUND NOON ON
  FRIDAY, WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON AND
  EARLY EVENING. WINDS WILL SUBSIDE AROUND SUNSET FRIDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON... 
  HARRISON PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...
  CARLIN. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ACROSS
  ELKO COUNTY, WITH THE STRONGEST GUSTS EXPECTED ON PASSES AND
  SUMMITS. MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION. TRAVEL ON INTERSTATE 80 AND U.S. HIGHWAY 93 WILL BE
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-130300-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-140613T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
145 PM PDT THU JUN 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO CONTINUE THROUGH
  THE EARLY EVENING HOURS. WINDS WILL SUBSIDE QUICKLY AROUND
  SUNSET. 

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT,
  INCLUDING U.S. HIGHWAY 95 AND INTERSTATE 80. MOTORISTS WITH
  HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. AREAS OF BLOWING
  DUST WILL RESULT IN AREAS OF REDUCED VISIBILITY NEAR WINNEMUCCA
  AND INTERSTATE 80 LATE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
5 follow-up statements
272 
WWUS75 KLKN 130245
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
745 PM PDT THU JUN 12 2014

...WINDS TAPERING DOWN IN HUMBOLDT COUNTY THIS EVENING. MORE
GUSTY WINDS EXPECTED IN ELKO COUNTY FRIDAY AFTERNOON AND
EVENING...

.A COLD FRONT WILL CONTINUE TO PUSH ACROSS THE SILVER STATE...
STRONG WINDS WILL QUICKLY REDEVELOP FRIDAY MORNING...WITH THE
STRONGEST WINDS FRIDAY AFTERNOON EXPECTED ACROSS ELKO COUNTY.

NVZ030-130345-
/O.EXP.KLKN.WI.Y.0017.000000T0000Z-140613T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
745 PM PDT THU JUN 12 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 



$$

NVZ031-033-034-038-039-132045-
/O.CON.KLKN.WI.Y.0018.140613T1800Z-140614T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
745 PM PDT THU JUN 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WEST WINDS WILL REDEVELOP QUICKLY AROUND NOON
  ON FRIDAY... WITH THE STRONGEST WINDS EXPECTED FRIDAY 
  AFTERNOON AND EARLY EVENING. WINDS WILL SUBSIDE AROUND 
  SUNSET FRIDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...
  HARRISON PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING 
  CREEK...CARLIN 

* IMPACTS...AREAS OF BLOWING DUST. STRONG GUSTY WINDS WILL MAKE
  TRAVEL DIFFICULT ACROSS ELKO COUNTY... WITH THE STRONGEST GUSTS
  EXPECTED ON PASSES AND SUMMITS. MOTORISTS WITH HIGH-PROFILE
  VEHICLES SHOULD USE EXTRA CAUTION. TRAVEL ON INTERSTATE 80 AND
  U.S. HIGHWAY 93 WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
400 
WWUS75 KLKN 130332
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
832 PM PDT THU JUN 12 2014

...WINDS TAPERING DOWN IN HUMBOLDT COUNTY THIS EVENING. MORE
GUSTY WINDS EXPECTED IN ELKO COUNTY FRIDAY AFTERNOON AND
EVENING...

.A COLD FRONT WILL CONTINUE TO PUSH ACROSS THE SILVER STATE...
STRONG WINDS WILL QUICKLY REDEVELOP FRIDAY MORNING...WITH THE
STRONGEST WINDS FRIDAY AFTERNOON EXPECTED ACROSS ELKO COUNTY.

NVZ031-033-034-038-039-132145-
/O.CON.KLKN.WI.Y.0018.140613T1800Z-140614T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
832 PM PDT THU JUN 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WEST WINDS WILL REDEVELOP QUICKLY AROUND NOON 
  ON FRIDAY... WITH THE STRONGEST WINDS EXPECTED FRIDAY 
  AFTERNOON AND EARLY EVENING. WINDS WILL SUBSIDE AROUND 
  SUNSET FRIDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELKO...
  SPRING CREEK...CARLIN...SILVER ZONE PASS...WEST WENDOVER... 
  SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... 
  PEQUOP SUMMIT 

* IMPACTS...AREAS OF BLOWING DUST. STRONG GUSTY WINDS WILL MAKE 
  TRAVEL DIFFICULT ACROSS ELKO COUNTY... WITH THE STRONGEST 
  GUSTS EXPECTED ON PASSES AND SUMMITS. MOTORISTS WITH 
  HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. TRAVEL ON 
  INTERSTATE 80 AND U.S. HIGHWAY 93 WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
279 
WWUS75 KLKN 130925
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 AM PDT FRI JUN 13 2014

...GUSTY WINDS EXPECTED TO REDEVELOP IN ELKO COUNTY TODAY...

NVZ031-033-034-038-039-140400-
/O.CON.KLKN.WI.Y.0018.140613T1800Z-140614T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
225 AM PDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WEST WINDS WILL REDEVELOP QUICKLY AROUND NOON 
  ON FRIDAY... WITH THE STRONGEST WINDS EXPECTED FRIDAY 
  AFTERNOON AND EARLY EVENING. WINDS WILL SUBSIDE AROUND 
  SUNSET FRIDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELKO...
  SPRING CREEK...CARLIN...SILVER ZONE PASS...WEST WENDOVER... 
  SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... 
  PEQUOP SUMMIT 

* IMPACTS...AREAS OF BLOWING DUST. STRONG GUSTY WINDS WILL MAKE 
  TRAVEL DIFFICULT ACROSS ELKO COUNTY... WITH THE STRONGEST 
  GUSTS EXPECTED ON PASSES AND SUMMITS. MOTORISTS WITH 
  HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. TRAVEL ON 
  INTERSTATE 80 AND U.S. HIGHWAY 93 WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
794 
WWUS75 KLKN 132110
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
210 PM PDT FRI JUN 13 2014


NVZ031-033-034-038-039-140400-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-140614T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
210 PM PDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON AND EARLY
  EVENING. WINDS WILL SUBSIDE AROUND SUNSET FRIDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELKO... 
  SPRING CREEK...CARLIN...SILVER ZONE PASS...WEST WENDOVER... 
  SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... 
  PEQUOP SUMMIT

* IMPACTS...AREAS OF BLOWING DUST. STRONG GUSTY WINDS WILL MAKE 
  TRAVEL DIFFICULT ACROSS ELKO COUNTY... WITH THE STRONGEST 
  GUSTS EXPECTED ON PASSES AND SUMMITS. MOTORISTS WITH 
  HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. TRAVEL ON 
  INTERSTATE 80 AND U.S. HIGHWAY 93 WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
214 
WWUS75 KLKN 140334
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
834 PM PDT FRI JUN 13 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

.WINDS HAVE BEGUN TO TAPER OFF OVER NORTHEAST NEVADA. A FEW
LOCATIONS WILL HAVE GUSTY WINDS OVER NIGHT BUT OVERALL THE WIND
EVENT HAS PUSHED EASTWARD OUT OF THE SILVER STATE.

NVZ031-033-034-038-039-140445-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-140614T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
834 PM PDT FRI JUN 13 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 12, 8:47 AM PDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 12, 8:47 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
847 AM PDT THU JUN 12 2014

.SYNOPSIS...A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING A WARM WINDY DAY TO NEVADA TODAY...WITH HIGH FIRE DANGER AND
AREAS OF BLOWING DUST. A STRONG COLD FRONT WILL USHER MUCH COOLER
TEMPERATURES INTO NORTHERN NEVADA FRIDAY. STRONG WINDS WILL
CONTINUE ACROSS NEVADA FRIDAY...WITH FIRE DANGER HIGHEST IN
CENTRAL NEVADA.

&&

.UPDATE...ISSUED A WIND ADVISORY FOR HUMBOLDT COUNTY FROM NOON
THROUGH 8 PM. NOTICED AN UPTICK ON THE NUMERICAL GUIDANCE FOR
WINNEMUCCA IN THE 12Z MODELS. SUSPECT THE MODELS ARE TRYING TO
CATCH UP TO AN UNSEASONABLY STRONG PRESSURE GRADIENT, UNUSUAL FOR
MID JUNE. 12Z MET FOR WINNEMUCCA IS UP TO 32 MPH SUSTAINED AT
5 PM. GUSTS OF 45-55 MPH WILL BE COMMON IN HUMBOLDT COUNTY,
ESPECIALLY ON THE HIGHER TERRAIN. STRONG WINDS WILL DEVELOP ALL
ACROSS NEVADA THIS AFTERNOON, WITH WINDS LIKELY AT ADVISORY
CRITERIA ACROSS THE WESTERN HALF OF ZONE 031 AS WELL. EASTERN ZONE
031 WILL NOT REACH CRITERIA THOUGH, SO LEFT THEM OUT. WIND GUSTS
OF 40 MPH WILL BE COMMON ALL ACROSS NEVADA THIS AFTERNOON, AND
THIS EVENING THROUGH SUNSET. EXPECT AREAS OF BLOWING DUST TO BE
LOFTED OUT OF THE SINKS, REACHING ELKO/SPRING CREEK THIS EVENING.

TURNER

&&

.PREV DISCUSSION... /ISSUED AT 337 AM /

SYNOPSIS...A PACIFIC LOW CONTINUES TO MOVE INTO THE WESTERN U.S.
EXPECTING GUSTY WINDS...POSSIBLY BLOWING DUST...AND A SLIGHT
CHANCE OF THUNDERSTORMS OVER EXTREME NORTHEAST NEVADA. BUT
GENERALLY EXPECTING A DRY FRONTAL PASSAGE. THIS LOW WILL USHER
COOLER TEMPERATURES INTO THE REGION...WHERE AFTERNOON TEMPS WILL
DIP INTO THE SEVENTIES.

SHORT TERM...TODAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL
BRING A TIGHT PRESSURE GRADIENT...U COMPONENT ANOMALIES...AND
DECREASED UPPER LEVEL HEIGHTS TO THE GREAT BASIN. NOT MUCH
EXPECTED IN THE WAY OF QPF...THE PREDOMINATE SENSIBLE WEATHER
IMPACT WILL BE GUSTY WINDS TODAY AND WITH THE JET CORE ROUNDING
THE BASE OF THE TROF OVER CENTRAL NV...EXPECTING AN ENCORE
PERFORMANCE WITH THE WINDS TOMORROW SOUTH OF INTERSTATE 80 THROUGH
HIGHWAY 50 ON FRIDAY.

LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. THE MODELS ARE IN
GOOD AGREEMENT THROUGH MONDAY AND DRY CONDITIONS CAN BE EXPECTED FOR
THE MOST PART. THERE IS SOME MODEL DISCREPANCY POPPING UP NEXT WEEK.

FRIDAY NIGHT THROUGH SATURDAY MORNING...THERE WILL BE AN EXITING
TROUGH THAT MAY PRODUCE SOME LINGERING SHOWERS OVER THE HIGHER
TERRAIN OF NORTHEAST NEVADA UNTIL AFTER MIDNIGHT. IF SKIES CLEAR OUT
ENOUGH...EARLY SATURDAY MORNING COULD BE VERY CHILLY...WITH SOME
BELOW-FREEZING TEMPERATURES IN ELKO COUNTY VALLEYS NORTH OF
INTERSTATE 80 AND POSSIBLY SOME FROST ACROSS THE REST OF ELKO
COUNTY. LOW TEMPERATURES WILL RANGE FROM AROUND 30 DEGREES ACROSS
NORTHERN NEVADA TO THE 40S SOUTH OF HIGHWAY 50.

SATURDAY AFTERNOON THROUGH MONDAY EVENING...A BROAD TROUGH WILL SLUMP DOWN
ACROSS THE CENTRAL AND WESTERN UNITED STATES. NEVADA WILL BE UNDER A
DRY NORTHWEST FLOW ALOFT AND PERIODICALLY BREEZY CONDITIONS COULD
RESULT AS WEAK IMPULSES MOVE THROUGH THE MEAN TROUGH. HIGHS WILL
GENERALLY BE IN THE 70S SATURDAY WARMING BACK UP INTO THE 80 SUNDAY
AND MONDAY. LOW TEMPERATURES WILL RANGE FROM THE MID 30S TO THE MID
40S.

MONDAY NIGHT THROUGH WEDNESDAY. THE OUTLIER ECMWF MODEL IS SHOWING A
MOIST UPPER LOW DROPPING SOUTH INTO NEVADA. WITH MODEL AGREEMENT
BECOMING ILLUSIVE...KEPT CONDITIONS DRY FOR NOW. LOWS WILL GENERALLY
BE IN THE 40S. HIGHS WILL GENERALLY BE IN THE 80S.

HYDROLOGY...LAMOILLE CREEK CONTINUES TO FLOW STRONGLY DUE TO
SNOWMELT OFF THE RUBY MOUNTAINS. THE CREEK WILL CONTINUE TO PEAK
NEAR 4 FEET FOR THE NEXT SEVERAL EVENINGS. NO FLOODING IS EXPECTED.
WITH SLIGHTLY COOLER TEMPERATURES AND A DIMINISHING SNOWPACK...THE
CREEK MAY PEAK BELOW 4 FEET OVER THE WEEKEND.

AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND
KTPH THROUGH FRIDAY MORNING. BLOWING DUST MAY AFFECT THE KWMC
TERMINAL AT TIMES.

FIRE WEATHER...MULTIPLE RED FLAG WARNINGS IN EFFECT FOR PORTIONS
OF NORTHERN AND CENTRAL NV...FOR WINDS AND LOW RH. WITH THE
PROGGED JET TRACK...EXPECTING A MULTIPLE DAY WIND EVENT FOR
CENTRAL NV. THE PW FROM THE LATEST SOUNDINGS AT RENO AND ELKO
RESPECTIVELY...WERE .32 OF AN INCH WHICH IS 77 PERCENT OF NORMAL
AND WERE .24 OF AN INCH WHICH WAS 53 PERCENT OF NORMAL. SUFFICE
TO SAY A BONE DRY AIRMASS IS IN PLACE OVER THE SILVER STATE. THE
TIGHT PRESSURE GRADIENT ASSOCIATE WITH THE LOW...MAKE THIS A SLAM
DUNK FOR THE RED FLAG WARNING.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR HUMBOLDT
COUNTY...NORTHERN ELKO COUNTY.

WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
HUMBOLDT COUNTY.

RED FLAG WARNING UNTIL 9 PM PDT FRIDAY FOR NORTHEASTERN NYE
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/99

In the hours before

Special weather statement, Jun 12, 1:39 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
139 PM PDT THU JUN 12 2014

NVZ033-122130-
SOUTHEASTERN ELKO COUNTY NV-
139 PM PDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
230 PM PDT...

AT 138 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTH OF WEST WENDOVER...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. STRONG ERRATIC OUTFLOW WINDS AND AREAS
OF BLOWING DUST WILL IMPACT U.S. HIGHWAY 93 ALTERNATE.

* LOCATIONS IMPACTED INCLUDE...
   WEST WENDOVER...
   U.S. HIGHWAY 93 ALTERNATE SOUTH OF WEST WENDOVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4039 11418 4050 11437 4080 11412 4076 11404
      4053 11404
TIME...MOT...LOC 2038Z 217DEG 22KT 4052 11420

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:53 AM PDTWind AdvisoryLKNHumboldt11 hr
Jun 12, 1:39 PM PDTSpecial Weather StatementLKN51 min
Jun 12, 2:50 PM PDTSpecial Weather StatementLKN40 min

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.